Evidence map›Paper›PMID 38559525›Full record

ArticleCureus2024

Semaglutide-Induced Lupus Erythematosus With Multiorgan Involvement.

Vanessa Castellanos, Hiwot Workneh, Ayesha Malik, Bijal Mehta

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Cureus, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 10 papers.

0numbers the graph read from it
0cells of the map it votes in
10citing papers in PubMed
4.4field-weighted citation impact, top 6% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

10 citing papers in PubMed, 8 citations in OpenAlex.

  1. Article
  2. Article
  3. Article
  4. [Semaglutide-induced acute-on-chronic liver failure: A case report and literature review].Zhong nan da xue xue bao. Yi xue ban = Journal of Central South University. Medical sciences · 2026
    Review
  5. Pleural and Pericardial Effusions Associated with Semaglutide: A Case Report.Clinical practice and cases in emergency medicine · 2026
    Article
  6. Article
  7. Review
  8. Article
  9. Article
  10. A Review of Glucagon-like Peptide-1 in Dermatology.The Journal of clinical and aesthetic dermatology · 2025
    Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 1 institution in 1 country.

Vanessa CastellanosInternal Medicine, Hackensack Meridian Mountainside Medical Center, Montclair, USA.
Hiwot WorknehInternal Medicine, Hackensack Meridian Mountainside Medical, Montclair, USA.
Ayesha MalikInternal Medicine, Hackensack Meridian Mountainside Medical Center, Montclair, USA.
Bijal MehtaInternal Medicine, Hackensack Meridian Mountainside Medical Center, Montclair, USA.
Hackensack University Medical Center Mountainside · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

We report the case of a 76-year-old female who presented with a new onset of petechial rash in her lower extremities after the introduction of a new agent, semaglutide. She started taking this medication three months before her presentation at an initial dosage of 0.5 mg subcutaneously every week. She noticed a 15-pound weight loss and debilitating fatigue within that timeframe. She stopped taking the medication due to nontolerance and GI upset (nausea and vomiting) about a week before her hospitalization. She denied the use of any other agents. Initial lab work revealed elevated transaminases, alkaline phosphatase, total bilirubin, and inflammatory markers. A CT of the abdomen revealed mild cirrhosis and hepatosplenomegaly. Other causes for cirrhosis were effectively ruled out with negative viral hepatitis, ceruloplasmin levels, and the HFE gene. An autoimmune panel was conducted, yielding positive antinuclear antibody (ANA), anti-histone antibodies, elevated double-stranded DNA, as well as low complement levels supporting evidence of drug-induced lupus (DIL). Anti-mitochondrial M2 and anti-smooth antibodies were also detected, indicating a possible overlap syndrome with autoimmune hepatitis. Perinuclear anti-neutrophil cytoplasmic antibodies (P-ANCA) and anti-neutrophil cytoplasmic autoantibodies (C-ANCA) were negative and ruled out the possibility of ANCA-associated vasculitis. The patient's condition improved with pulse-dose steroids, leading to an improvement in liver function tests. Consequently, the decision to perform skin and liver biopsies was deferred. She was discharged with a tapering dose of steroids and scheduled for outpatient follow-up to monitor her progress. This case report can offer insights to healthcare providers regarding the potential side effects of GLP-1 RAs in their patient population.

Indexed as

autoimmune hepatitisdrug-induced cutaneous vasculitisdrug induced hepatitisdrug-induced lupus (dil)glp-1 agonistsemaglutide

Identifiers

PMID38559525
PMCPMC10981839
OpenAlexW4392357143

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.